MAUDE Adverse Event Report: Baylis Medicale Cie Inc VersaCross Access Solution; Catheter, Septostomy

Baylis Medicale Cie Inc VersaCross Access Solution; Catheter, Septostomy
Model Number VXSK0021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced pericardial effusion.During a pulsed field ablation (pfa) procedure for the treatment of atrial fibrillation (af), a versacross access solution was selected for use.Ultrasound guidance was used throughout the procedure.Prior to the event, the physician reported difficulty positioning a coronary sinus (cs) catheter due to challenging cs anatomy.Transseptal tsp) was successfully completed using a versacross rf wire with a single application of rf energy.No resistance was reported during guidewire advancement, no multiple attempts were required to position the versacross dilator on the septum, and no issues were reported with the rf wire during transseptal access.Immediately following completion of the tsp, intracardiac echocardiography (ice) imaging revealed a pericardial effusion that appeared to be increasing in size.An echocardiography specialist subsequently assessed the finding and reported the effusion to be associated with the coronary sinus.At the time the effusion was identified, a non-boston scientific catheter was positioned across the septum.No ablation had been performed.The procedure was subsequently terminated.The patient remained hemodynamically stable and was managed conservatively.The pericardial effusion resolved without the need for drainage.The patient was hospitalized beyond the standard course of care for additional monitoring.Following a few days of monitoring, the patient was discharged and is expected to make a full recovery.No device malfunctions were reported, and no physical damage to the device was observed prior to use.There were no known pre-existing patient conditions identified that may have contributed to the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4: unique identifier (udi): detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available because device was discarded.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of a pericardial effusion.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review no dhr review conducted as the provided upn is not available to trace back to the customer sales.Risk review: a risk review performed for the versacross device confirmed that the event of pericardial effusion is a known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Investigation conclusion: boston scientific has assigned an investigation conclusion code of no problem detected, known inherent risk of device and supporting evidence that came to this conclusion.There are several factors that may have contributed to the adverse event(s), such as excessive force during advancement of the device, physician/scrub tech technique, tortuous or challenging patient anatomy, or prior patient condition.Boston scientifics investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.
 
Additional Manufacturer Narrative
D4: unique identifier (udi): detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available because device was discarded.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.

Brand Name
VersaCross Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
Baylis Medicale Cie Inc
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
Boston Scientific Corporation
30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50088147
Report Number2124215-2026-41006
Device Sequence Number21412066
Product Code DXF
UDI-Device Identifier00685447017240
UDI-Public(01)00685447017240
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0021
Device Catalogue NumberVXSK0021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Supplement Date Received by Manufacturer08/31/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date09/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Coronary sinus catheter; Coronary sinus catheter.; ICE catheter; ICE catheter.; Unknown Abbott device; Unknown Abbott device.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown